Laser hair removal fatality
- 09-09-2005, 02:08 PM
Laser hair removal fatality
N.C. Doctor's License Suspended For Six Months
RALEIGH, N.C. -- A Raleigh doctor's license will be suspended for six months following the death of a college student from an overdose of a powerful numbing gel she used for laser hair removal.
The N.C. Medical Board said Thursday that Dr. Ira David Uretzky agreed in a consent order to the suspension, which will begin Oct. 1 and end March 31, 2006.
Uretzky, an ear, nose and throat specialist, was medical director of Premier Body Laser and Skin Clinic in Raleigh when Shiri Berg, a North Carolina State University student, died in January.
The medical board said Uretzky was guilty of unprofessional conduct for failing to ensure that the prescription gel was properly dispensed.
Under North Carolina law, doctors are supposed to take a medical history or perform a physical exam before writing prescriptions for patients. At Premier, however, clinic staff routinely dispensed the gel to clients.
On Dec. 28, Berg was sold a tube of the gel and told to cover her legs in it before arriving at the clinic for her laser treatment. She became sick on the way to the clinic and died Jan. 5 from an overdose of the drugs.
- 09-12-2005, 04:10 AM
- 09-12-2005, 01:59 PM
09-12-2005, 03:32 PM
I'm no doctor, but my guess would be she had an alergic reaction or something.Originally Posted by The Doberman
09-12-2005, 05:50 PM
Well, the cause was stated more clearly in another article as an 'overdose' of the substance contained in the gel. Apparently, the instruction to 'cover' her legs in it was much too vague and dangerous.
I'll see if I can find more details.
09-12-2005, 05:59 PM
09-12-2005, 06:05 PM
09-12-2005, 07:06 PM
if i could ever afford it I was contemplating having soem laser hair removal done...but after reading this I think I may just stick with nair or razors, lol.
less chance of death = win
09-12-2005, 09:17 PM
09-13-2005, 12:00 AM
she probably thought she needed to put the whole tube on! and leave it thick, like on a sonagram (sp?)
That's horrible, and such a stupid way to die. God bless that girl.
09-13-2005, 12:17 AM
Wow that's shocking, this is just horrible. If a supplement did this to a kid we'd all need scripts vitamin C the day after it happened.
Similar Forum Threads
- By chocolatemilk in forum General ChatReplies: 10Last Post: 10-05-2010, 10:01 AM
- By ItsHectic in forum Male Anti-Aging MedicineReplies: 0Last Post: 11-22-2009, 07:39 PM
- By brownstown89 in forum Training ForumReplies: 2Last Post: 07-06-2009, 03:29 PM
- By WhatsaRoid? in forum General ChatReplies: 6Last Post: 07-10-2006, 08:18 AM
- By AlexParty in forum General ChatReplies: 2Last Post: 05-21-2003, 09:37 PM